Alert archive / Ohio / Frost Advisories in 2007
Frost Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at May 18, 2007, 10:12 PM EDT for Morgan County, Perry County, Ohio. It took effect at May 19, 2007, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2007, 10:12 PM EDT (02:12 UTC)
- In effect from
- May 19, 2007, 3:00 AM EDT
- Expired
- May 19, 2007, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Morgan County, OH, Perry County, OH
The radar
The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 190212 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1012 PM EDT FRI MAY 18 2007 OHZ066-067-191015- /O.NEW.KRLX.FR.Y.0004.070519T0700Z-070519T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 1012 PM EDT FRI MAY 18 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY. COLD HIGH PRESSURE IS MOVING INTO THE REGION TONIGHT. THIS HAS RESULTED IN THE SKY CLEARING AND THE WINDS GOING CALM. WITH DRY AIR IN PLACE AT THE SURFACE...TEMPERATURES SHOULD FALL INTO THE MID 30S OVERNIGHT. THIS COULD LEAD TO FROST DEVELOPMENT LATE TONIGHT INTO EARLY SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ 15
2 follow-up statements
000 WWUS71 KRLX 190757 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 357 AM EDT SAT MAY 19 2007 OHZ066-067-191200- /O.CON.KRLX.FR.Y.0004.000000T0000Z-070519T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 357 AM EDT SAT MAY 19 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND CALM WINDS...COMBINED WITH A POCKET OF DRIER AIR ...HAVE DROPPED TEMPERATURES INTO THE MID 30S EARLY THIS MORNING OVER PERRY AND MORGAN COUNTIES. CONDITIONS WILL IMPROVE RAPIDLY AFTER DAWN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRLX 191148 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 748 AM EDT SAT MAY 19 2007 OHZ066-067-191300- /O.EXP.KRLX.FR.Y.0004.000000T0000Z-070519T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 748 AM EDT SAT MAY 19 2007 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. CLEAR SKIES WILL ALLOW TEMPERATURES TO CLIMB INTO THE MID 50S BY MID MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 18, 10:04 PM EDT, 8 minutes earlier.
Area forecast discussion, May 18, 10:04 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1004 PM EDT FRI MAY 18 2007 .SYNOPSIS... UPPER LEVEL LOW WILL DRIFT SOUTHEAST AWAY FROM OUR REGION TONIGHT... FOLLOWED BY HIGH PRESSURE BUILDING IN ON SATURDAY. A COLD FRONT WILL MOVE THROUGH ON SUNDAY...FOLLOWED BY HIGH PRESSURE FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... UPPER LEVEL LOW AND ASSOCIATED CLOUDS CONTINUE TO PULL EASTWARD...WITH CLOUDS ONLY LINGERING IN THEN NORTHERN MOUNTAINS OF WEST VIRGINIA. BUT THEY SHOULD BE GONE BY 6Z. HIGH PRESSURE IS BUILDING IN FROM THE WEST WITH DRIER AIR AIR IN TOW. THE DEW POINT S ACROSS SE OHIO ARE IN THE MID 30S TO AROUND 40 DEGREES. WITH THE GOOD RADIATIVE CONDITIONS EXPECTED...HAVE DECIDE TO GO WITH A FROST ADVISORY FOR PERRY AND MORGAN SINCE THERE DEW POINT ARE AROUND 34 TO 35 DEGREES. THIS SHOULD ALLOW SOME FROST TO DEVELOP AS TEMPERATURES DROP INTO THE MID 30S. WITH HIGHER DEW POINTS FURTHER EAST...EXPECT THAT THE TEMPERATURE WILL MEET THE DEW POINT ABOVE THE FROST RANGE SO DID NOT EXPAND THE ADVISORY ANY FURTHER EAST. HIGH PRESSURE WITH WARM CONDITIONS ARE EXPECTED ON SATURDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... MODELS STILL DISAGREE TODAY ON TIMING OF FRONTAL BOUNDARY SUNDAY...WITH THE GFS BEING FASTER THAN THE NAM. GFS HAS SLOWED TIMING A BIT SINCE RUNS ON THURSDAY. THEREFORE ALTHOUGH GFS SUPPORTED BY OTHER MODELS...WILL STILL GIVE SOME CREDENCE TO THE NAM. MOISTURE IS FAIRLY LIMITED WITH THIS FRONT SINCE SOUTHERLY FLOW NEVER DEVELOPS IN ADVANCE OF THE FRONT. WILL KEEP POPS SMALL...WITH BEST CHANCES DURING THE HEATING OF THE DAY ON SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS HOLDING TRUE IN THE OVERALL GENERAL TRENDS OF THE EXTENDED LONG TERM FORECAST. WILL BE DEALING WITH A COLD FRONT PUSHING DOWN THROUGH THE SOUTHWESTERN SECTIONS OF THE CWA...BECOMING STATIONARY MONDAY AFTERNOON. MOISTURE WILL BE ERODING AWAY IN THE MID AND UPPER LEVELS AS THIS SYSTEM AGES...LEAVING ONLY A SHALLOW LAYER IN THE LOW LEVELS THROUGH THE EXTREME WESTERN COUNTIES AND THE VIRGINIA COUNTIES AS WELL. SO...DESPITE PLENTY OF INSTABILITY AVAILABLE AS DEPICTED IN THE NAM AND GFS...FEEL THERE WILL ONLY BE A FEW REMNANT TYPE SHOWERS EARLY IN THE AFTERNOON MONDAY FOR THE AFOREMENTIONED AREAS. BY MONDAY EVENING...HAVE LEFT POPS OUT OF THE FORECAST. AS WITH THE PAST FEW LONG TERM SHIFTS...WILL SEE AN UPPER LEVEL RIDGE PARK OVERHEAD AND AN INFLUENCE FROM A SURFACE HIGH PRESSURE SITTING OFF THE EAST COAST. COMPLICATIONS WILL ARISE FROM THE REMAINING TRAPPED MOISTURE FROM THE DECAYING FRONTAL BOUNDARY THAT THE MODELS JUST DO NOT SEEM TO WANT TO ELIMINATE. GUT INSTINCT TELLS ME THIS WILL JUST END BEING SOME FAIR WEATHER CUMULUS DEVELOPING WITH SOME DAYTIME HEATING DURING THE DAY...AND HAVE KEPT SKY GRIDS ON THE LOWER SIDE...BUT GIVING THEM A SLIGHT NUDGE WHERE THERE SEEMED TO BE A LITTLE BIT OF CONSENSUS IN LOW LEVEL RH FIELDS. COLD FRONT PUSHES IN FROM THE MIDWEST THURSDAY OR THURSDAY NIGHT. THERE IS A REASONABLE AMOUNT OF CONFIDENCE THAT THIS FEATURE WILL EXIST...BUT THE TIMING IS STILL AN ISSUE AT THE MOMENT. GFS WANTS TO STALL THIS FEATURE OUT OVER THE CWA INTO THE WEEKEND...BUT WILL NOT JUMP ON THIS BANDWAGON JUST YET. DID NOT SEE ANY REASON TO DEVIATE SIGNIFICANTLY FROM HPC TEMPERATURES THROUGH THE LONG TERM...JUST MASSAGED A FEW NUMBERS TO BETTER MATCH NORMAL CWA PATTERNS BASED ON A SYNOPTICALLY SIMILAR ENVIRONMENT. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... AVIATION CONDITIONS ARE IMPROVING AS THE UPPER LEVEL LOW PULLS AWAY FROM THE REGION. CURRENT CONDITIONS ARE VFR AREA WIDE AND SHOULD REMAIN THAT WAY. WITH THE CLOUDS DYING OFF QUICKLY WITH THE SUN GOING DOWN. SHOULD SEE CLEAR CONDITIONS AREA WIDE AFTER 4Z TO 5Z. WITH THE CLEAR AND CALM CONDITIONS DEVELOPING WITH HIGH PRESSURE COMING IN...FOG COULD BE A POTENTIAL PROBLEM. ESPECIALLY IN AREAS WHERE RAIN FELL TODAY...WHICH ARE MOST NOTABLE AT EKN/CKB. ELSEWHERE...THE DRIER AIR IS TRYING TO ADVECT INTO THE REGION AS INDICATED BY THE MID TO UPPER 30S DEW POINTS OVER SERN OHIO. THIS DRIER AIR COULD LIMIT OR ELIMINATE THE FOG. FOR NOW...HAVE GONE WITH FOG AT THE 4 EASTERN SITES AND ALSO AT HTS...BUT NOT AT PKB. ON SATURDAY...HIGH PRESSURE WILL BE IN PLAY WITH VFR CONDITIONS ONCE ANY FOG THAT DOES FORM DISSIPATES. ON SOME MID DECK THAT WILL SLIDE IN LATE IN THE DAY AS THE RESULT OF A WEAK VORT IS EXPECTED. NO SIGNIFICANT WEATHER SATURDAY THROUGH TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...FROST ADVISORY FROM 3 AM TO 8 AM EDT SATURDAY FOR OHZ066-067. KY...NONE. VA...NONE. && SYNOPSIS...ESS NEAR TERM...ESS SHORT TERM...RPY LONG TERM...26 AVIATION...ESS
Hazardous weather outlook, May 18, 4:54 AM EDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 454 AM EDT FRI MAY 18 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-190900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 454 AM EDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.